Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hepatitis Liver Rheumatoid Arthritis

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Viramune (Nevirapine)

ne-VYE-ra-peen --> Brand Name: Viramune XR, Viramune Other Name(s): NVP, extended-release nevirapine Drug Class: Non-nucleoside Reverse Transcriptase Inhibitors Approved Use: Treatment of HIV Infection WARNING: Nevirapine can cause serious, life-threatening side effects. These include severe liver problems, skin rash, and skin reactions. The liver and skin problems can happen at any time during treatment, but the time...
Ask the Experts

Rheumatoid arthritis, HIV & treatment

I'm a patient with RA since I was 18. My RA was not very active for the last ten years. I was diagnosed with HIV in 2006 (but likely have had the disease for over ten years). I'm currently undetectable, with a T-cell count of about 280....
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
There are no good randomized controlled studies, and what has been published in the medical literature is anecdotal. Although there is clearly risks associated with these products, particularly in developing active tuberculosis, there is not much... Read more »

Atripla and Rheumatoid arthritis

I have had rheumatoid arthritis for yrs. Recently diganosed with HIV. Taken off all RA meds months ago and am allergic to NSAIDS. Started Atripla 5 days ago. My joint pain is so much worse since I started Atripla. Could that be the cause? ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have not seen data clearly linking Atripla with flares of rheumatoid arthritis (RA). Starting effective HIV meds can result in large swings in immune system status that could potentially impact an auto-immune disease like RA at least in some... Read more »

Rheumatoid Arthritis and Hiv Testing

Hi Dr. Bob,I have first searched the archives and honestly did not find an answer to this question. I have rheumatoid arthritis. Because this is considered an autoimmune disease, will it interfere with my Hiv antibody test results? Will it give...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi J.S.,Rheumatoid arthritis would not affect the validity of HIV-antibody tests. Stop worrying and start WOO-HOOing.Dr. Bob... Read more »

Rheumatoid Arthritis

Hello,Just wondering if Rheumatoid Arthritis (anklylosing spondilytis) would have any affect on an hiv test? I've tested at 1,3,4,6,8.5,10 months negative and want to know if I can put the testing behind me. I've been taking 200mg of...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello J,Celebrex would not affect HIV test results. Your repeated (and excessive!) HIV test results are indeed conclusive. HIV is not your problem.Dr. Bob... Read more »
Connect With Others

Rheumatoid Arthritis

Posted by Anonymous, 1 Reply
Has anyone heard of HIV tests being hampered by artthirits?

Read more »

rheumatoid arthritis,

Posted by Crystal
My doctor seems to think I have an autoimmune disorder *eyes crossed double take* what! lol

She's testing for everything from lupus to B19 parvo virus but is leaning toward rheumatoid arthritis and so far Xrays indicate this is defiantly possible. I... Read more »

Joint Pain caused by liver, HIV, meds, arthritis?

Posted by ScotCharles, 3 Replies
Has anyone experienced joint pain that was diagnosed as relating to either HIV or the meds? Don't laugh now, but my elbows are warm to the touch, and I have a burning pain in them. I have liver problems which cause my right shoulder and the right... Read more »

hepatitis and swollen nodes?

Posted by Anonymous, 2 Replies
does hep cause swollen lymph nodes? Read more »